Alert archive / Iowa / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 117, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 26, 1998, 10:46 AM CDT for Dickinson County, Iowa. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 1998, 10:46 AM CDT (15:46 UTC)
- Expired
- Jun 26, 1998, 11:20 AM CDT
- In force
- 34 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Dickinson County, IA
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1352 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
159 WUUS1 KFSD 261547 RRA SVRFSD IAC059-261620- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1046 AM CDT FRI JUN 26 1998 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DICKINSON COUNTY IN NORTHWESTERN IOWA * UNTIL 1120 AM CDT * AT 1045 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LARGE HAIL 33 MILES SOUTHEAST OF WORTHINGTON OR 1 MILE SOUTH OF SUPERIOR MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SPIRIT LAKE AROUND 1055 AM CDT ORLEANS AROUND 1100 AM CDT WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED UNLESS IN AN EMERGENCY. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. HAMEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 10:45 AM CDT, 1 minute earlier.
Area forecast discussion, Jun 26, 10:45 AM CDT, 1 minute before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1045 AM CDT FRI JUN 26 1998 HAVE UPDATED EXTRM ERN ZNS IN NWRN IA AND JACKSONE CO IN MN FOR TSTMS. WILL HAVE TO WATCH DVLPMNT ON WRN END FOR PSBL FURTHER UPDATES IN SWRN MN. NOT MUCH OTHER ACTVTY FORSEEN THROUGH THE AFTN HOURS AND REST OF CURNT FCST LOOKS GOOD...TEMPS HEADED FOR 90 VCNTY AND WINDS ALREADY UP TO 15 TO 25 MPH. .FSD...NONE WILLIAMS
In the hours before
Local storm report, Jun 26, 8:54 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...ADDITIONAL REPORTS FROM JUNE 24
NATIONAL WEATHER SERVICE SIOUX FALLS SOUTH DAKOTA
854 AM CDT FRI JUN 26 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 PM FULDA MN WIND DAMAGE
06/24/98 MURRAY TREES DOWN
1145 PM RUSHMORE MN WIND DAMAGE
06/24/98 NOBLES
1147 PM READING < MN WIND DAMAGE
06/24/98 NOBLES 2 LARGE TREES UPROOTED
HAMENLocal storm report, Jun 26, 8:54 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...ADDITIONAL REPORTS FROM JUNE 24
NATIONAL WEATHER SERVICE SIOUX FALLS SOUTH DAKOTA
854 AM CDT FRI JUN 26 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 PM FULDA MN WIND DAMAGE
06/24/98 MURRAY TREES DOWN
1145 PM RUSHMORE MN WIND DAMAGE
06/24/98 NOBLES
1147 PM READING < MN WIND DAMAGE
06/24/98 NOBLES 2 LARGE TREES UPROOTED
HAMENThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:55 AM CDT | Severe Thunderstorm Warning | FSD | Clay | 35 min |
| Jun 26, 10:30 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Dickinson | 30 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.